Alert archive / South Carolina / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 52, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at Jun 10, 2013, 5:39 PM EDT for Colleton County, Hampton County, South Carolina. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2013, 5:39 PM EDT (21:39 UTC)
- Expired
- Jun 10, 2013, 6:45 PM EDT
- In force
- 66 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
Counties Colleton County, SC, Hampton County, SC
The radar
The Charleston,SC radar (KCLX), 47 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.7 hours before the alert went out and 84 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1882 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 477 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 93 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 3.2
The text
As transmitted, in the capitals the NWS used until 2016.
906
WUUS52 KCHS 102139
SVRCHS
SCC029-049-102245-
/O.NEW.KCHS.SV.W.0052.130610T2139Z-130610T2245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON SC
539 PM EDT MON JUN 10 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR PORTIONS OF...
HAMPTON COUNTY IN SOUTHEAST SOUTH CAROLINA...
COLLETON COUNTY IN SOUTHEAST SOUTH CAROLINA...
* UNTIL 645 PM EDT
* AT 539 PM EDT...RADAR DETECTED A SEVERE THUNDERSTORM...NEAR
CROCKETVILLE...MOVING NORTHEAST AT 30 MPH.
PREPARE NOW FOR...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
* SOME LOCATIONS IN THE WARNING INCLUDE...
MILEY...CROCKETVILLE...ISLANDTON...ASHTON...COLLETON...LODGE...
RUFFIN...WILLIAMS...SMOAKS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REPORT HAIL...DOWNED TREES...LIMBS...AND POWER LINES DIRECTLY TO THE
CHARLESTON NATIONAL WEATHER SERVICE AT 1-888-383-2024...WHEN IT IS
SAFE TO DO SO.
&&
LAT...LON 3317 8076 3296 8050 3281 8106 3292 8117
3304 8106 3310 8094 3307 8090 3309 8088
3313 8090 3318 8079
TIME...MOT...LOC 2139Z 238DEG 27KT 3293 8099
$$4 follow-up statements
949
WWUS52 KCHS 102200
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
600 PM EDT MON JUN 10 2013
SCC049-102211-
/O.CAN.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
HAMPTON SC-
600 PM EDT MON JUN 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF HAMPTON COUNTY HAS
BEEN CANCELLED...
LAT...LON 3296 8050 3288 8094 3304 8106 3310 8094
3307 8090 3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2201Z 238DEG 27KT 3300 8084
$$
SCC029-102245-
/O.CON.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
600 PM EDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF COLLETON COUNTY...
AT 601 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR BELLS CROSSROADS...MOVING
NORTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
HAIL UP TO QUARTER SIZE...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...ASHTON...
COLLETON...ISLANDTON...LODGE...PADGETTS...RUFFIN...SMOAKS AND
WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3296 8050 3288 8094 3304 8106 3310 8094
3307 8090 3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2201Z 238DEG 27KT 3300 8084
$$931
WWUS52 KCHS 102212
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
612 PM EDT MON JUN 10 2013
SCC029-102245-
/O.CON.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
612 PM EDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF COLLETON COUNTY...
AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR SMYLY...MOVING NORTHEAST AT 30
MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLLETON...PADGETTS...RUFFIN...SMOAKS AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS THUNDERSTORM. MOVE INDOORS
IMMEDIATELY. IF THERE IS NO SAFE SHELTER AVAILABLE...STAY AWAY FROM
ISOLATED HIGH OBJECTS AND BODIES OF WATER. IF YOU CAN HEAR THUNDER...
YOU ARE WITHIN STRIKING DISTANCE.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3296 8050 3289 8087 3310 8094 3307 8090
3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2213Z 242DEG 27KT 3302 8073
$$482
WWUS52 KCHS 102222
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
622 PM EDT MON JUN 10 2013
SCC029-102245-
/O.CON.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
622 PM EDT MON JUN 10 2013
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 645 PM EDT
FOR PORTIONS OF COLLETON COUNTY...
AT 622 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM NEAR RHODES CROSSROADS...MOVING
NORTHEAST AT 30 MPH.
PREPARE NOW FOR THE FOLLOWING HAZARDS...
DAMAGING WINDS IN EXCESS OF 60 MPH...
SOME LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
COLLETON...PADGETTS...RUFFIN...SMOAKS AND WILLIAMS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
&&
LAT...LON 3296 8050 3289 8087 3310 8094 3307 8090
3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2222Z 242DEG 27KT 3305 8066
$$414
WWUS52 KCHS 102225
SVSCHS
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
625 PM EDT MON JUN 10 2013
SCC029-102236-
/O.CAN.KCHS.SV.W.0052.000000T0000Z-130610T2245Z/
COLLETON SC-
625 PM EDT MON JUN 10 2013
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF COLLETON COUNTY
HAS BEEN CANCELLED...
AT 626 PM EDT...RADAR INDICATED THAT THE THUNDERSTORM THAT PROMPTED
THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN CANCELED.
ALTHOUGH THE SEVERE THUNDERSTORM WARNING IS NO LONGER IN EFFECT...
ADDITIONAL SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS
AND LARGE HAIL MAY AFFECT THE AREA THROUGH THIS EVENING. CONTINUE TO
MONITOR NOAA WEATHER RADIO ALL HAZARDS FOR THE LATEST
FORECASTS...WARNINGS AND STATEMENTS FROM THE NATIONAL WEATHER
SERVICE OFFICE IN CHARLESTON.
TO REPORT SEVERE WEATHER SUCH AS HAIL...DOWNED TREES...LIMBS...AND
POWER LINES...PLEASE CONTACT THE CHARLESTON NATIONAL WEATHER SERVICE
TOLL FREE AT 1-888-383-2024 OR EMAIL YOUR REPORTS TO
CHS.SKYWARN@NOAA.GOV.
LAT...LON 3296 8050 3289 8087 3310 8094 3307 8090
3309 8088 3313 8090 3318 8079
TIME...MOT...LOC 2226Z 242DEG 27KT 3306 8063
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 10, 4:13 PM EDT, 1 hour 26 minutes earlier.
Area forecast discussion, Jun 10, 4:13 PM EDT, 1 hour 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHARLESTON SC 413 PM EDT MON JUN 10 2013 .SYNOPSIS... ATLANTIC HIGH PRESSURE WILL STEADILY WEAKEN OVERNIGHT AS A STRONG TROUGH AND ASSOCIATED COLD FRONT APPROACH FROM THE WEST. THE FRONT WILL MOVE ACROSS THE AREA EARLY TUESDAY...BEFORE HIGH PRESSURE REBUILDS OVER THE REGION THROUGH MID WEEK. ANOTHER COLD FRONT COULD PASS THROUGH THE REGION LATE THURSDAY INTO EARLY FRIDAY...FOLLOWED BY HIGH PRESSURE THROUGH NEXT WEEKEND. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... SCATTERED CONVECTION HAS INITIATED BY LATE AFTERNOON ALONG THE SEABREEZE...WHILE A STRONGER AND MORE PERSISTENT LINE OF THUNDERSTORMS UPSTREAM IS GRADUALLY SLIPPING TOWARD THE WESTERN PERIPHERY OF THE FORECAST AREA. WILL CONTINUE TO INDICATE INCREASING THUNDERSTORM POTENTIAL THROUGH THE REMAINDER OF THE AFTERNOON HOURS AND INTO THE EVENING TIME FRAME. DETAILS REGARDING THE EVOLUTION OF CONVECTIVE COVERAGE ARE STILL SOMEWHAT UNCERTAIN CONSIDERING INCONSISTENCIES BETWEEN MODEL SOLUTIONS AND POOR MODEL PERFORMANCE FOR THE MORNING AND EARLY AFTERNOON PERIOD. LATEST THINKING IS THAT THE BEST CONVECTIVE COVERAGE COULD ACTUALLY OCCUR LATER THAN CLIMATOLOGICAL NORMALS...AS A STRONG UPPER TROUGH SHIFTS SHORTWAVE ENERGY TOWARD THE EAST COAST AND SUPPLIES ENHANCED FORCING FOR DEVELOPMENT PAST SUNSET. HAVE INTRODUCED LIKELY POPS FOR THE WESTERN TIER COUNTIES BY 7 PM EDT...MAINTAINING THUNDERSTORM CHANCES IN THE HIGH CHANCE/40 PERCENT RANGE ELSEWHERE UNTIL AROUND MIDNIGHT. WILL NEED TO CAREFULLY MONITOR SEVERE WEATHER POTENTIAL INTO THE EVENING HOURS...ESPECIALLY AS THE AXIS OF BOTH A 20 TO 30 KT LOW LEVEL JET AND A 60 TO 70 KT UPPER LEVEL JET SHIFTS CLOSER TO THE REGION. ONGOING CONVECTION UPSTREAM HAS ALREADY STRENGTHENED TO SEVERE LEVELS WITHIN NOTABLE SYNOPTIC SCALE SUPPORT...ABUNDANT DEEP LAYER MOISTURE AND MODERATE TO HIGH INSTABILITY. LATEST THINKING IS THAT THIS MORE ORGANIZED INLAND CONVECTION WILL EVENTUALLY PROGRESS INTO THE WESTERN ZONES AS THE UPPER TROUGH AXIS SLIPS EASTWARD...COMBINING WITH MESOSCALE BOUNDARIES AND ANY ONGOING DIURNAL CONVECTION. WILL THUS CONTINUE TO MENTION THE POTENTIAL FOR ISOLATED SEVERE THUNDERSTORMS IN THE HAZARDOUS WEATHER OUTLOOK...HIGHLIGHTING DAMAGING WIND GUSTS AS THE MAIN ASSOCIATED RISK. NUMERICAL MODEL SOLUTIONS ALL SHOW VARYING DEGREES OF CONVECTION CONTINUING INTO AT LEAST PORTIONS OF THE NIGHTTIME PERIOD...DRIVEN MAINLY BY THE UPPER LEVEL ENERGY AND A SHARPENING SURFACE TROUGH. HAVE THEREFORE MAINTAINED AT LEAST 20 TO 30 PERCENT POPS THROUGH MIDNIGHT...BEFORE DECREASING RAIN CHANCES FROM SOUTHWEST TO NORTHEAST AS UPSTREAM CONVECTION EVENTUALLY TRACKS TOWARD THE COAST FOLLOWING THE SHORTWAVE ENERGY. EXPECT LOW TEMPERATURES TO REACH THE LOWER 70S...EXCEPT MID 70S ALONG THE LOCALLY WARMER COASTLINE. && .SHORT TERM /6 PM THIS EVENING THROUGH THURSDAY/... TUESDAY AND TUESDAY NIGHT...AN UPPER LEVEL TROUGH WILL EXTEND DOWN THE EASTERN SEABOARD TUESDAY MORNING BEFORE SHIFTING OFFSHORE TUESDAY AFTERNOON INTO TUESDAY NIGHT. AT THE SURFACE...A COLD FRONT WILL PUSH OFFSHORE TUESDAY MORNING...WITH A LEE SIDE TROUGH FORMING INLAND LATER IN THE AFTERNOON. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS COULD STILL BE ONGOING ACROSS MUCH OF SOUTHEAST SOUTH CAROLINA AND COASTAL SOUTHEAST GEORGIA AT THE START OF THE DAY AHEAD OF THE COLD FRONT...THEN SOME BRIEF CLEARING COULD OCCUR AS THE FRONT SHIFTS OFFSHORE. DESPITE DRIER AIR FILTERING IN BEHIND THE FRONT...THERE SHOULD BE ENOUGH LINGERING MOISTURE TO SUPPORT SOME ISOLATED CONVECTION ACROSS THE AREA IN THE AFTERNOON AND EARLY EVENING AHEAD OF THE LEE-SIDE TROUGH. MODEL SOUNDINGS SHOW A FAIRLY UNSTABLE AIR MASS IN PLACE...AND MORE DRIER AIR ALOFT WOULD SUPPORT A GREATER DOWNDRAFT POTENTIAL WITH ANY THUNDERSTORMS THAT DEVELOP. THEREFORE...CANNOT RULE OUT A FEW STRONG OR SEVERE THUNDERSTORMS IN THE AFTERNOON CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE HAIL. A WESTERLY/DOWNSLOPE FLOW ALOFT WILL ALLOW DAYTIME TEMPERATURES TO WARM INTO THE LOWER 90S AWAY FROM THE IMMEDIATE COAST. LOWS TUESDAY NIGHT WILL BE IN THE LOWER 70S. WEDNESDAY AND WEDNESDAY NIGHT...STRONG UPPER LEVEL RIDGING WILL EXTEND INTO THE REGION FROM THE WEST...WHILE A WEAK SURFACE TROUGH PREVAILS OVER THE AREA. MODELS ARE NOT DEPICTING MUCH IN THE WAY OF PRECIPITATION GIVEN THE STRONG SUBSIDENCE AND RELATIVELY DRY AIR IN PLACE AND AS A RESULT THE FORECAST WILL SHOW RAIN-FREE CONDITIONS. HOWEVER...THERE IS A SUBTLE SHORT WAVE DROPPING IN FROM THE NORTHWEST AND THE WEAK BOUNDARY AT THE SURFACE SO NOT FULLY CONFIDENT THAT NO CONVECTION WILL DEVELOP. DOWNSLOPE WINDS WILL PUSH HIGHS INTO THE MID 90S ACROSS THE AREA AWAY FROM THE IMMEDIATE COAST. IT WILL NOT COOL OFF MUCH AT NIGHT EITHER...WITH LOWS ONLY IN THE MID 70S. THURSDAY...THE STRONG UPPER LEVEL RIDGE CENTERED OVER THE SOUTHERN PLAINS WILL BEGIN TO BREAK DOWN OVER THE REGION AS AN UPPER TROUGH AND ASSOCIATED SURFACE LOW SHIFT FROM THE OHIO VALLEY TO THE MID-ATLANTIC REGION. A TRAILING COLD FRONT WILL THEN APPROACH FROM THE NORTHWEST. A SHORT WAVE WILL SWING ACROSS SOUTHERN GEORGIA AND COULD SPARK SCATTERED SHOWERS AND THUNDERSTORMS THURSDAY MORNING...ESPECIALLY SOUTH OF THE SAVANNAH RIVER. THEN...INCREASING MOISTURE DUE TO A SOUTHWEST FLOW AT THE SURFACE AND THE APPROACH OF THE COLD FRONT COULD SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS ACROSS THE AREA THROUGH THE AFTERNOON. MODERATE INSTABILITY AND STEEPENING MID LEVEL LAPSE RATES COULD SUPPORT SOME SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING DAMAGING WINDS AND/OR LARGE HAIL. THURSDAY SHOULD BE THE WARMEST DAY OF THE WEEK...AS A DOWNSLOPE FLOW ALOFT AND COMPRESSIONAL HEATING AHEAD OF THE FRONT CAUSE TEMPERATURES TO REACH HIGHS IN THE MID AND UPPER 90S AWAY FROM THE COOLER COAST. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... SHOWERS AND THUNDERSTORMS ARE POSSIBLE WITH A COLD FRONT THURSDAY NIGHT INTO EARLY FRIDAY. A FEW THUNDERSTORMS MAY BE STRONG WITH LARGE HAIL AND DAMAGING WINDS. HIGH PRESSURE WILL THEN BUILD OVER THE REGION FRIDAY INTO EARLY NEXT WEEK...WITH LITTLE TO NO CHANCE OF SHOWER/THUNDERSTORM ACTIVITY OUTSIDE AN INLAND MOVING SEABREEZE. HIGH TEMPS WILL BE A FEW DEGREES COOLER POST COLD FROPA THURSDAY NIGHT/EARLY FRIDAY...BEFORE GRADUALLY WARMING INTO EARLY NEXT WEEK AS DEEP LAYERED HIGH PRESSURE BUILDS OVER THE SOUTHEAST. OVERALL HIGH TEMPS SHOULD BE IN THE MID/UPPER 80S FRIDAY/SATURDAY...BEFORE WARMING INTO THE UPPER 80S/LOWER 90S SUNDAY/MONDAY. OVERNIGHT LOWS SHOULD RANGE FROM THE MID 60S TO LOW 70S. && .AVIATION /19Z MONDAY THROUGH SATURDAY/... SCATTERED CONVECTION HAS INITIATED ALONG AND INLAND OF THE SEABREEZE BY LATE AFTERNOON. CONSIDERING THE ORIENTATION OF THE SEABREEZE BOUNDARY BY 20Z...THUNDERSTORM POTENTIAL IS CURRENTLY HIGHEST AT KSAV...WHILE CONVECTION IS FOUND FARTHER WEST OF THE KCHS TERMINAL. NUMERICAL MODEL TRENDS SUGGEST THAT STRONGER UPSTREAM CONVECTION WILL EVENTUALLY SHIFT TOWARD THE COASTAL AREAS AHEAD OF AN UPPER LEVEL SHORTWAVE THIS EVENING AND OVERNIGHT. THUS AFTER SEABREEZE CONVECTION PUSHES INLAND...THE TAF SITES COULD EXPERIENCE A BRIEF BREAK IN THUNDERSTORM IMPACTS BEFORE CONVECTION WORKS BACK TOWARD THE COASTLINE LATER THIS EVENING AND OVERNIGHT. WILL ALLOW SUBSEQUENT TAF ISSUANCES TO BECOME MORE DETERMINISTIC REGARDING THUNDERSTORMS FOR LATER IN THE PERIOD. BREEZY SOUTH/SOUTHWEST WINDS ARE EXPECTED THROUGH THE EARLY EVENING. WINDS WILL DIMINISH A BIT LATER TONIGHT...YET NOT COMPLETELY DECOUPLE AT KCHS WHERE THE PRESSURE GRADIENT WILL REMAIN SLIGHTLY TIGHTER. EXTENDED AVIATION...MVFR CIGS/VSBYS POSSIBLE TUESDAY MORNING WITH SHOWERS AND THUNDERSTORMS ALONG A PASSING COLD FRONT. VFR CONDITIONS ARE THEN EXPECTED THROUGH EARLY THURSDAY. MVFR CIGS/VSBYS OR LOWER ARE POSSIBLE THURSDAY NIGHT INTO EARLY FRIDAY WITH SHOWERS AND THUNDERSTORMS ALONG ANOTHER COLD FRONT. VFR CONDITIONS ARE THEN EXPECTED OVER THE WEEKEND. && .MARINE... ATLANTIC HIGH PRESSURE WILL STEADILY RETREAT TONIGHT AHEAD OF A SHARPENING INLAND TROUGH AND ASSOCIATED COLD FRONT TO THE WEST. THE PRESSURE GRADIENT WILL TIGHTEN AS A RESULT...MAINTAINING SOUTH/SOUTHWEST FLOW IN THE 15 TO 20 KT RANGE. SEAS WILL BUILD FROM 2 TO 3 FT THIS AFTERNOON TO 3 TO 5 FT OVERNIGHT. TUESDAY THROUGH FRIDAY...ATLANTIC HIGH PRESSURE WILL CONTINUE TO HOLD OVER THE COASTAL WATERS EARLY TUESDAY BEFORE A WEAK COLD FRONT PUSHES OVER THE WATERS BY TUESDAY EVENING. SOUTH/SOUTHWEST FLOW MAY BRIEFLY SURGE TO 15-20 KT WITH COLD FROPA ALONG WITH WAVES UP TO 3-5 FT...HIGHEST BEYOND 20 NM FROM THE COAST. CONDITIONS WILL THEN REMAIN BELOW SMALL CRAFT ADVISORY THRESHOLDS WEDNESDAY INTO EARLY THURSDAY WITH HIGH PRESSURE DOMINATING THE WATERS. THERE COULD BE A BRIEF PERIOD OF SMALL CRAFT ADVISORY CONDITIONS FOR WATERS BEYOND 10 NM FROM THE COAST THURSDAY EVENING THROUGH EARLY FRIDAY AS A STRONGER COLD FRONT PASSES OVER THE WATERS WITH SHOWERS AND THUNDERSTORMS. CONDITIONS SHOULD THEN IMPROVE INTO THE WEEKEND AS HIGH PRESSURE BUILDS OVER THE WATERS BEHIND THE COLD FRONT PUSHING OVER THE WESTERN ATLANTIC. RIP CURRENTS...THERE IS A MODERATE RISK FOR RIP CURRENTS ON TUESDAY FOR THE CHARLESTON COUNTY BEACHES DUE TO A COMBINATION OF FACTORS INCLUDING BREEZY CONDITIONS AND LONG PERIOD SWELLS IMPACTING THE COAST. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...NONE. SC...NONE. MARINE...NONE. && NEAR TERM...WMS SHORT TERM...JAQ LONG TERM...DPB AVIATION...WMS MARINE...JAQ/WMS
Hazardous weather outlook, Jun 10, 4:10 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON SC 410 PM EDT MON JUN 10 2013 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052- 112015- JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS- INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG- INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH- ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY- INLAND JASPER-BEAUFORT-COASTAL COLLETON-COASTAL JASPER- TIDAL BERKELEY- 410 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR STRONGER STORMS WILL BE THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. SCZ050-112015- CHARLESTON- 410 PM EDT MON JUN 10 2013 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM TUESDAY MORNING THROUGH TUESDAY EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST SOUTH CAROLINA. .DAY ONE...TONIGHT. SEVERE THUNDERSTORMS...ISOLATED SEVERE WEATHER IS POSSIBLE INTO THE EARLY EVENING HOURS AS THUNDERSTORMS DEVELOP ACROSS THE REGION. THE MAIN RISK FROM THESE STORMS WILL BE LOCALIZED DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. THE PROBABLE TIME FRAME FOR STRONGER STORMS WILL BE THROUGH 9 PM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. MODERATE RISK FOR RIP CURRENTS. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME. AMZ330-350-352-354-374-112015- CHARLESTON HARBOR- WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM- WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING GRAYS REEF NATIONAL MARINE SANCTUARY- WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO 60 NM- 410 PM EDT MON JUN 10 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.
In the hours before
Special weather statement, Jun 10, 4:42 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
442 PM EDT MON JUN 10 2013
GAZ088-SCZ040-042-102115-
ALLENDALE-HAMPTON-SCREVEN-
442 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...ALLENDALE
AND HAMPTON COUNTIES THROUGH 515 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM JENNYS TO
FARMDALE...MOVING NORTHEAST AT 30 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
DUKES...BRUNSON...MILEY...ROUSE...SYLVANIA...GREEN HILL...BARTON...
JENNYS...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3268 8179 3312 8124 3312 8119 3305 8111
3281 8092 3264 8121 3255 8157
TIME...MOT...LOC 2042Z 227DEG 26KT 3300 8109 3267 8163Special weather statement, Jun 10, 4:58 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON SC 458 PM EDT MON JUN 10 2013 GAZ088-SCZ040-102130- ALLENDALE-SCREVEN- 458 PM EDT MON JUN 10 2013 ...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND ALLENDALE COUNTIES THROUGH 530 PM EDT... AT 455 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM...12 MILES SOUTH OF BURTONS FERRY LANDING... MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE... MILBURY...BURTONS FERRY LANDING...BARTON... PREPARE NOW FOR THE FOLLOWING HAZARDS... GUSTY WINDS OF 40 TO 50 MPH... DIME SIZE HAIL... PRECAUTIONARY/PREPAREDNESS ACTIONS... BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH. BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM WARNING IS ISSUED FOR YOUR LOCATION. && LAT...LON 3302 8145 3291 8126 3270 8150 3278 8165 TIME...MOT...LOC 2058Z 222DEG 24KT 3278 8154
Special weather statement, Jun 10, 5:12 PM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
512 PM EDT MON JUN 10 2013
SCZ043>045-102145-
DORCHESTER-INLAND BERKELEY-INLAND COLLETON-
512 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...BERKELEY
AND COLLETON COUNTIES THROUGH 545 PM EDT...
AT 509 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ROSINVILLE TO
SMOAKS...MOVING NORTHEAST AT 40 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ROSINVILLE...REEVESVILLE...GIANT...FRANCIS BEIDLER FOREST...SPRING
HILL...EBENEZER...SANDRIDGE...BLACK CREEK...DUNCAN CHAPEL...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
DIME SIZE HAIL...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3333 8049 3328 8048 3326 8043 3326 8037
3328 8035 3327 8030 3330 8026 3333 8024
3321 8007 3304 8074 3311 8089 3312 8090
3333 8051
TIME...MOT...LOC 2112Z 236DEG 35KT 3329 8050 3317 8083Local storm report, Jun 10, 5:16 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
516 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0345 PM TSTM WND DMG 4 NNE WALTERBORO 32.96N 80.64W
06/10/2013 COLLETON SC 911 CALL CENTER
TREE DOWN REPORTED ON THE 500 BLOCK OF KNIGHTS AVENUE.
&&
EVENT NUMBER CHS1300438
TIMTELocal storm report, Jun 10, 5:24 PM EDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
524 PM EDT MON JUN 10 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM TSTM WND DMG HENDERSONVILLE 32.79N 80.72W
06/10/2013 COLLETON SC 911 CALL CENTER
TREE DOWN REPORTED AT THE INTERSECTION OF BLACK CREEK
ROAD AND HENDERSONVILLE HIGHWAY.
&&
EVENT NUMBER CHS1300439
TIMTESpecial weather statement, Jun 10, 5:25 PM EDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
525 PM EDT MON JUN 10 2013
SCZ040-042-043-102200-
ALLENDALE-HAMPTON-INLAND COLLETON-
525 PM EDT MON JUN 10 2013
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF ALLENDALE...HAMPTON
AND COLLETON COUNTIES THROUGH 600 PM EDT...
AT 523 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM ISLANDTON TO
ROUSE...MOVING NORTHEAST AT 25 MPH.
SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
CROCKETVILLE...DUKES...BRUNSON...MILEY...BARTON...BELLS CROSSROADS...
MOSELLE...RUFFIN...ALLENDALE COUNTY AIRPORT...
PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.
&&
LAT...LON 3310 8139 3311 8138 3312 8119 3303 8108
3310 8094 3307 8090 3309 8088 3312 8089
3298 8060 3287 8092 3285 8144
TIME...MOT...LOC 2125Z 235DEG 22KT 3293 8094 3289 8135The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 3:23 PM EDT | Special Weather Statement | CHS | Colleton | 37 min |
| Jun 10, 3:31 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 29 min |
| Jun 10, 3:35 PM EDT | Special Weather Statement | CHS | Dorchester | 25 min |
| Jun 10, 3:58 PM EDT | Special Weather Statement | CHS | Berkeley, Colleton, Dorchester | 32 min |
| Jun 10, 4:01 PM EDT | Special Weather Statement | CHS | Beaufort | 29 min |
| Jun 10, 4:32 PM EDT | Special Weather Statement | CHS | Beaufort, Jasper | 28 min |
| Jun 10, 4:37 PM EDT | Special Weather Statement | CHS | Colleton | 23 min |
| Jun 10, 4:42 PM EDT | Special Weather Statement | CHS | Allendale, Hampton | 33 min |
| Jun 10, 4:51 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 39 min |
| Jun 10, 4:58 PM EDT | Special Weather Statement | CHS | Allendale | 32 min |
| Jun 10, 5:12 PM EDT | Special Weather Statement | CHS | Dorchester | 33 min |
| Jun 10, 5:25 PM EDT | Special Weather Statement | CHS | Allendale | 35 min |
| Jun 10, 5:50 PM EDT | Special Weather Statement | CHS | Hampton | 25 min |
| Jun 10, 5:56 PM EDT | Special Weather Statement | CHS | Allendale | 34 min |
| Jun 10, 6:06 PM EDT | Special Weather Statement | CHS | Berkeley, Dorchester | 39 min |
| Jun 10, 6:08 PM EDT | Special Weather Statement | CHS | Jasper | 22 min |
| Jun 10, 6:24 PM EDT | Severe Thunderstorm Warning | CHS | Allendale, Colleton, Hampton, Jasper | 66 min |
| Jun 10, 6:29 PM EDT | Special Weather Statement | CHS | Berkeley | 31 min |
| Jun 10, 6:31 PM EDT | Special Weather Statement | CHS | Jasper | 44 min |
| Jun 10, 6:39 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Jasper | 66 min |
| Jun 10, 6:57 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton, Hampton, Jasper | 63 min |
| Jun 10, 7:02 PM EDT | Special Marine Warning | CHS | 88 min | |
| Jun 10, 7:43 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Charleston, Colleton, Dorchester | 62 min |
| Jun 10, 7:48 PM EDT | Special Marine Warning | CHS | 87 min | |
| Jun 10, 7:53 PM EDT | Special Marine Warning | CHS | 2 hr | |
| Jun 10, 7:58 PM EDT | Severe Thunderstorm Warning | CHS | Beaufort, Colleton | 47 min |
Nearby
Severe Thunderstorm Warnings in South Carolina, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.